Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 152, NWS Springfield, MO

June 30, 2007Dent County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 30, 2007, 9:08 PM CDT for Dent County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2007, 9:08 PM CDT (02:08 UTC)
Expired
Jul 1, 2007, 3:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Dent County, MO

The radar

The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 010209
FFWSGF
MOC065-010800-
/X.NEW.KSGF.FF.W.0152.070701T0208Z-070701T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 300 AM CDT.

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED.
  
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR...ESPECIALLY ON SMALL STREAMS AND LOW WATER CROSSINGS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3775 9134 3743 9125 3744 9173 3778 9179

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:15 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 30, 6:15 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT SAT JUN 30 2007

.DISCUSSION...

MAIN CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL BE
TORNADO THREAT THIS AFTERNOON AND EARLY EVENING AND THE ON GOING
FLOOD THREAT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI.

A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE REGION TODAY.
AN UPPER LEVEL AND SURFACE LOW OVER NORTH CENTRAL OKLAHOMA WITH A
SURFACE WARM FRONT EXTENDING THROUGH THE CWA. THESE FEATURES
CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOP THIS ACTIVITY.
TODAY WIND SHEAR HAS DEVELOP OVER THE CWA WITH 30 TO 40 KT 0-6KM
BULK SHEAR. THIS HAS ALLOWED FOR MORE ORGANIZED STORMS TO DEVELOP
THIS AFTERNOON. ALONG WITH THE SHEAR...LCL HEIGHTS HAVE LOW DUE TO
THE MOIST AIRMASS. WITH ALL OF THIS IN PLACE TORNADO STORMS HAVE
DEVELOP ACROSS SOUTHWEST MISSOURI. THE TORNADO THREAT WILL
CONTINUE INTO THE EARLY EVENING. A TORNADO WATCH HAS BE ISSUED
THROUGH 8 PM THIS EVENING.

OVERNIGHT A VERY SIMILAR TO LAST NIGHT...WITH A CLUSTER OF STORMS
FORM OVER EASTERN KANSAS. THIS ACTIVITY WILL SLOW SHIFT TO THE
EAST OVERNIGHT. VERY HEAVY RAINFALL AND FLASH FLOOD WITH BE LIKELY
OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS ACTIVITY WILL
CONTINUE INTO TOMORROW MORNING. TOMORROW AFTERNOON THE UPPER LEVEL
LOW WILL SHIFT TO THE SOUTH WITH THE RAIN ALSO SHIFTING TO THE
SOUTH. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS
THE ENTIRE CWA TOMORROW. HAVE EXTENDED THE FLASH FLOOD WATCH
THROUGH 1 PM ON SUNDAY.

AN UPPER LEVEL RIDGE WILL TRY TO BUILD INTO THE REGION ON MONDAY
WITH DRIER AIR WORKING INTO CENTRAL MISSOURI. MORE MOISTURE WILL
REMAIN ALONG THE ARKANSAS BORDER ALONG FOR SCATTERED THUNDERSTORMS
TO DEVELOP OVER EXTREME SOUTHERN MISSOURI. THE NEXT GOOD CHANCE OF
RAIN WILL BE ON THURSDAY WHEN A COLD FRONT DROPS THROUGH THE CWA.

WISE

&&

.AVIATION...

FOR THE 00Z TAFS...SCATTERED TO WIDE SPREAD SHOWERS AND
THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ACROSS THE AREA. THE STRONG
TO SEVERE THUNDERSTORMS HAVE PUSH OFF TO THE EAST OF THE TWO
TERMINAL SITES. SHOWERS AND THUNDERSTORMS HAVE DEVELOP OVER EASTERN
KANSAS A LOT LIKE IT DID LAST NIGHT. THIS ACTIVITY WILL SLOWLY PUSH
OFF TO THE EAST INTO THE KJLN TAF SITE OVERNIGHT. MVFR CONDITIONS
ARE EXPECTED OVERNIGHT...WITH IFR CONDITIONS NOT OUT OF THE QUESTION
IN ANY THUNDERSTORM ACTIVITY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055-056-
     066>069-077>081-088>091-093>095-101>104.

KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 30, 8:45 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT SAT JUN 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
845 PM CDT SAT JUN 30 2007

...SIGNIFICANT FLOODING THREAT PERSISTS ACROSS SOUTHEAST KANSAS
AND WESTERN MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 THERE IS THE POTENTIAL OF DANGEROUS FLOODING OVER SOUTHEAST
 KANSAS AND WESTERN MISSOURI THROUGH THE OVERNIGHT HOURS.

 A PERSISTENT UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS
 WILL CONTINUING TO PRODUCE SLOW MOVING THUNDERSTORMS OVER
 SOUTHEAST KANSAS AND WESTERN MISSOURI.

 STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH SOUTHEAST
 KANSAS...WESTERN AND CENTRAL MISSOURI THROUGH THE OVERNIGHT
 HOURS. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS
 SOUTH CENTRAL MISSOURI THROUGH THE EVENING HOURS. VERY HEAVY
 RAINFALL AND FLASH FLOODING WILL CONTINUE TO BE LIKELY OVER
 SOUTHEAST KANSAS AND WESTERN MISSOURI WITH ADDITIONAL RAINFALL
 AMOUNTS OF ONE TO TWO INCHES WILL ONCE AGAIN BE POSSIBLE. ALONG
 WITH VERY HEAVY RAINFALL THE STRONGER STORMS WILL ALSO BE CAPABLE
 OF GUSTY WINDS OF 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING.

 MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE
 ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL
 TONIGHT...SIGNIFICANT RISES IN THE MARMATON AND LITTLE OSAGE
 RIVERS WILL CONTINUE THROUGH TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 ONGOING HEAVY RAINFALL WILL BE POSSIBLE SUNDAY MORNING OVER
 SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING
 BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE
 AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE
 AGAIN.

 THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS A
 COLD FRONT DROPS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE
 REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Jun 30, 8:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      MARSHFIELD              37.34N 92.91W
06/30/2007                   WEBSTER            MO   EMERGENCY MNGR

            STORAGE BUILDING NEAR WALMART FLOODED. FAIRGROUNDS FLOOED
            WITH A SEGMENT OF FENCE WASHED AWAY. SEVERAL LOW WATER
            CROSSINGS FLOODED ALONG AND NEAR VINEYARD RD. LIFT
            STATION AT WATER TREATMENT PLANT FLOODED WITH SEWAGE
            BACKING UP INTO A HOUSE.

&&

DSA
Local storm report, Jun 30, 8:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      ELKLAND                 37.44N 93.03W
06/30/2007                   WEBSTER            MO   EMERGENCY MNGR

            GIVINS AND SHADY GROVE RD FLOODED LOW WATER CROSSINGS
            NEAR ELKLAND.

&&

DSA
Local storm report, Jun 30, 8:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLOOD            DIXON                   37.99N 92.09W
06/30/2007                   PULASKI            MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS IN NORTHEAST PULASKI COUNTY FLOODED.

&&

AFOSTER
Local storm report, Jun 30, 8:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            2 N DEERFIELD           37.87N 94.51W
06/30/2007                   VERNON             MO   EMERGENCY MNGR

            TWO MILES NORTH OF 54 HWY ON H HWY...WATER COMING INTO
            NORTH BOUND LANE.

&&

DSA
Local storm report, Jun 30, 8:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            6 E MILO                37.76N 94.20W
06/30/2007                   VERNON             MO   EMERGENCY MNGR

            E HWY 6 MILES EAST OF STATE HWY 71...WEST BOUND LANE
            CAVING IN.

&&

DSA
Local storm report, Jun 30, 9:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            FRONTENAC               37.46N 94.69W
06/30/2007                   CRAWFORD           KS   TRAINED SPOTTER

            STREET FLOODING ALONG MCKAY ST...ROAD ALSMOST IMPASSABLE.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:59 PM CDTFlash Flood WarningSGFTexas6 hr
Jun 30, 9:22 PM CDTFlash Flood WarningSGFBarton6 hr
Jun 30, 9:59 PM CDTFlash Flood WarningSGFHowell, Oregon, Shannon5 hr
Jul 1, 1:35 AM CDTFlash Flood WarningSGFBarton, Jasper, Vernon10 hr
Jul 1, 10:03 AM CDTFlash Flood WarningSGFHowell, Oregon, Shannon6 hr
Jul 1, 10:14 AM CDTFlash Flood WarningSGFDade, Lawrence, Polk6 hr
Jul 1, 11:54 AM CDTFlash Flood WarningSGFBarton, Jasper, Vernon6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.